MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75004612
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the plus sl mia dbl offset adapt.Lt 60/25mm broke no information about surgical delays or s+n backup devices was initially provided.
 
Additional Manufacturer Narrative
It was reported that during procedure the offset adapt.Lt 60/25mm broke.No information about surgical delays or s+n backup devices was provided.The device, intended for use in treatment, was not returned for investigation and the batch number is unknown.A product history review and a product evaluation could therefore not be performed.Hence, it is unknown to which extent the device broke.Based on the available information, the failure mode could therefore not be confirmed.S+n will continue to monitor complaints of the 60/25mm offset adapters for similar issues.The complaint will be reopened should the part be returned or should additional information be received.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4) corrected results of investigation: it was reported that during procedure the offset adapt.Lt 60/25mm broke.No information about surgical delays or s+n backup devices was provided.The device, used in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed.There was a fracture at the connection between the contact pin and the body of the adapter.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. LT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10500256
Report Number9613369-2020-00169
Device Sequence Number3182259
Product Code LWJ
UDI-Device Identifier07611996085464
UDI-Public07611996085464
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004612
Device Catalogue Number75004612
Device Lot NumberC53086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/28/2020
12/09/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date09/28/2020
12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1